Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2001, 7:42 PM EDT for Marion County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 7:42 PM EDT (23:42 UTC)
- Expired
- Jul 10, 2001, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 102345 FFWPBZ WVC049-110245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 742 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 1045 PM EDT * AT 742 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED OVER ONE AND A HALF INCHES OF RAIN HAS FALLEN IN THE PAST HOUR NEAR MANNINGTON. RAPID STREAM RISES CAN BE EXPECTED ON THE SMALL TRIBUTARIES OF BUFFALO CREEK. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES C"AUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 7:11 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 10, 7:11 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 711 PM EDT TUE JUL 10 2001 JUST DID A ZONE UPDATE TO CLEAR SVR TSTM WATCH FOR MUCH OF OUR AREA. WE LEFT THE WATCH IN NRN WV AND GARRETT CTY MD. PIT 62 78 55 76 / 70 10 10 10 HLG 62 78 55 76 / 70 10 10 10 MGW 64 80 55 77 / 70 10 10 10 ZZV 64 80 55 77 / 70 10 10 10 PHD 62 78 55 76 / 70 10 10 10 FKL 60 75 52 74 / 70 10 10 10 DUJ 60 75 52 74 / 70 10 10 10 LBE 62 78 55 76 / 70 10 10 10 BTP 60 75 52 74 / 70 10 10 10 IDI 60 75 52 74 / 70 10 10 10 ODM 63 78 52 76 / 70 10 10 10 .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT TUESDAY FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT TUESDAY FOR ZONES WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Jul 10, 3:41 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
341 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MUNHALL PA WIND DAMAGE
07/10/01 ALLEGHENY TREES DOWN REPORTED BY LAW
ENFORCEMENT
0307 PM LATROBE PA .75 INCH HAIL
07/10/01 WESTMORELAND WIND GUSTS TO 50 MPH
REPORTED BY SKYWARN
SPOTTERS
0305 PM DERRY PA 1.25 INCH HAIL
07/10/01 " WESTMORELAND
0310 PM WEST NEWTON PA WIND DAMAGE
07/10/01 WESTMORELAND TREES DOWN REPORTED BY
EMERGENCY MANAGEMENTSpecial weather statement, Jul 10, 3:59 PM EDT, 3 hours 43 minutes before
MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ020-021-029>032- WVZ001>004-012-021>023-041-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 359 PM EDT TUE JUL 10 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT
Special weather statement, Jul 10, 4:02 PM EDT, 3 hours 40 minutes before
OHZ039-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EDT TUE JUL 10 2001 ...STRONG THUNDERSTORMS MOVING THROUGH COUNTY... A STRONG THUNDERSTORMS WAS MOVING THROUGH TUSCARAWAS COUNTY OHIO. THIS STORMS WILL PASS THROUGH NEW PHILADELPHIA AND UHRICHSVILLE. EXPECT HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. THE STORM ARE MOVING EAST AROUND 20 MPH AND WILL MOVE OUT OF TUSCARAWAS COUNTY BY 5 PM.
Local storm report, Jul 10, 5:57 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
557 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM WASHINGTON PA .75 INCH HAIL
07/10/01 WASHINGTON REPORTED BY SKYWARN
SPOTTERS
0420 PM PERRYSVILLE OH WIND DAMAGE
07/10/01 CARROLL TREES DOWN REPORTED BY
PUBLIC
0400 PM CONNELLSVILLE PA WIND DAMAGE
07/10/01 FAYETTE TREES DOWN REPORTED BY
EMERGENCY MANAGEMENT
0550 PM WASHINGTON PA FLASH FLOODS
07/10/01 WASHINGTON FLOODING NEAR WASHINGTON
AND CECIL REPORTED BY
EMERGENCY MANAGEMENTLocal storm report, Jul 10, 6:41 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
641 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM WAYNESBURG PA WIND DAMAGE
07/10/01 GREENE TREE DOWN IN WAYNESBURG
REPORTED BY EMERGENCY
MANAGEMENT
0450 PM GRANTSVILLE MD TORNADO
07/10/01 GARRETT HAM RADIO CALL IN TO
STERLING REPORTING TORNADO
NEAR GRANTSVILLE
0610 PM MOUNDSVILLE WV WIND DAMAGE
07/10/01 MARSHALL TREES DOWN IN AND AROUND
MOUNDSVILLE REPORTED BY
EMERGENCY MANAGEMENT
0630 PM MORGANTOWN WV WIND DAMAGE
07/10/01 MONONGALIA TREES DOWN REPORTED BY LAW
ENFORCEMENTSpecial weather statement, Jul 10, 7:03 PM EDT, 39 minutes before
MDZ001-WVZ012-021>023-041-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 703 PM EDT TUE JUL 10 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO IN OHIO... BELMONT CARROLL COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES...d IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 25 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 63 min |
| Jul 10, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Wetzel | 65 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 62 min |
| Jul 10, 7:12 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 48 min |
| Jul 10, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 49 min |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.